Finance and Stochastics

, Volume 2, Issue 1, pp 41–68 | Cite as

Processes of normal inverse Gaussian type

  • Ole E. Barndorff-Nielsen


With the aim of modelling key stylized features of observational series from finance and turbulence a number of stochastic processes with normal inverse Gaussian marginals and various types of dependence structures are discussed. Ornstein-Uhlenbeck type processes, superpositions of such processes and stochastic volatility models in one and more dimensions are considered in particular, and some discussion is given of the feasibility of making likelihood inference for these models.

Key words: Background driving Lévy processes, long range dependence, Ornstein-Uhlenbeck type, selfdecomposability, stochastic volatility JEL classification: C10, C51 Mathematics Subject Classification (1991): 60E99, 60G10, 60G35, 62M10, 62P05 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • Ole E. Barndorff-Nielsen
    • 1
  1. 1. Department of Mathematical Sciences, University of Aarhus, Ny Munkegade, DK-8000 Aarhus C, Denmark DK

Personalised recommendations